Alert archive / Montana / Lake Wind Advisories in 2021

Lake Wind Advisory 21, NWS Glasgow, MT

June 26, 20215 counties in Montana

NWS Glasgow, MT issued this lake wind advisory at Jun 26, 2021, 7:40 PM MDT for 5 counties in Montana. It took effect at Jun 27, 2021, 11:00 AM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 26, 2021, 7:40 PM MDT (01:40 UTC)
In effect from
Jun 27, 2021, 11:00 AM MDT
Expired
Jun 27, 2021, 9:00 PM MDT
In force
10 hr
Issued by
NWS Glasgow, MT

Counties Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Valley County, MT

The radar

The Glasgow radar (KGGW), 64 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 1.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2021-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2021-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
2227 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

778 
WWUS75 KGGW 270140
NPWGGW

URGENT - WEATHER MESSAGE
National Weather Service Glasgow MT
740 PM MDT Sat Jun 26 2021

MTZ016-017-021>023-270945-
/O.NEW.KGGW.LW.Y.0021.210627T1700Z-210628T0200Z/
Central and Southeast Phillips-Central and Southern Valley-
Petroleum-Garfield-McCone-
Including the city of Fort Peck
740 PM MDT Sat Jun 26 2021

...LAKE WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MDT SUNDAY FOR
FORT PECK LAKE...

* WHAT...North winds 15 to 25 mph expected.

* WHERE...Fort Peck Lake.

* WHEN...From 11 AM to 8 PM MDT Sunday.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$
3 follow-up statements
023 
WWUS75 KGGW 270835
NPWGGW

URGENT - WEATHER MESSAGE
National Weather Service Glasgow MT
235 AM MDT Sun Jun 27 2021

MTZ016-017-021>023-280200-
/O.CON.KGGW.LW.Y.0021.210627T1700Z-210628T0200Z/
Central and Southeast Phillips-Central and Southern Valley-
Petroleum-Garfield-McCone-
Including the city of Fort Peck
235 AM MDT Sun Jun 27 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 8 PM MDT THIS EVENING FOR FORT PECK LAKE...

* WHAT...North winds 15 to 25 mph with gusts up to 30 mph 
  expected.

* WHERE...Fort Peck Lake.

* WHEN...From 11 AM this morning to 8 PM MDT this evening.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$
795 
WWUS75 KGGW 272011
NPWGGW

URGENT - WEATHER MESSAGE
National Weather Service Glasgow MT
211 PM MDT Sun Jun 27 2021

MTZ016-017-021>023-280300-
/O.EXT.KGGW.LW.Y.0021.000000T0000Z-210628T0300Z/
Central and Southeast Phillips-Central and Southern Valley-
Petroleum-Garfield-McCone-
Including the city of Fort Peck
211 PM MDT Sun Jun 27 2021

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR FORT PECK LAKE...

* WHAT...North winds 15 to 25 mph with gusts up to 30 mph 
  expected.

* WHERE...Fort Peck Lake.

* WHEN...Until 9 PM MDT this evening.

* IMPACTS...Strong winds and rough waves on area lakes will create
  hazardous conditions which can overturn small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should know their craft's limits and could 
use extra caution by avoiding open waters and staying near 
protected areas.


&&

$$
249 
WWUS75 KGGW 280249
NPWGGW

URGENT - WEATHER MESSAGE
National Weather Service Glasgow MT
849 PM MDT Sun Jun 27 2021

MTZ016-017-021>023-280400-
/O.EXP.KGGW.LW.Y.0021.000000T0000Z-210628T0300Z/
Central and Southeast Phillips-Central and Southern Valley-
Petroleum-Garfield-McCone-
Including the city of Fort Peck
849 PM MDT Sun Jun 27 2021

...LAKE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
FORT PECK LAKE...

Winds continue to rapidly die down and have fallen below criteria.
Therefore the advisory has been allowed to expire.

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this lake wind advisory went out at Jun 26, 3:05 PM MDT, 4 hours 35 minutes earlier.

Area forecast discussion, Jun 26, 3:05 PM MDT, 4 hours 35 minutes before
Area Forecast Discussion
National Weather Service Glasgow MT
305 PM MDT Sat Jun 26 2021

.DISCUSSION...
Afternoon update: Little change to the ongoing forecast. Extensive
cumulus field developed this afternoon with some pulsey
thunderstorms mainly over the southeast zones. Not much rain out
of the storms but could be brief gusty winds. Sunday is expected
to fairly similar with morning storms, and winds increasing by mid
morning. RAE

Previous discussion from 4 am: Northerly flow aloft will continue
over eastern Montana this weekend and early next week as a very
strong upper ridge of high pressure surges into the Pacific
northwest.

A shortwave in the flow aloft will bring a cold front through the
forecast area today with some showers and thunderstorms mainly in
the east. North winds will be strong enough this afternoon and
evening for a Lake Wind Advisory for Fort Peck Lake.

Another wave on Sunday will bring more chances for showers and
thunderstorms in the east along the North Dakota border. North
winds will likely be strong enough for another Lake Wind Advisory
for Fort Peck Lake.

The upper ridge begins to spread east into eastern Montana on
Monday and remains over the area in varying degrees all week.
Look for hot and dry weather with highs in the 90s starting on
Tuesday warming to near 100 late in the week.

&&

.AVIATION...
FLIGHT CONDITIONS: VFR.

WINDS: Variable less than 10 knots early, then north winds
increasing to 15 to 25 knots this afternoon. Winds will become
variable less than 10 knots tonight.

SYNOPSIS: A cold front this morning will bring some rain showers
along with a few thunderstorms today with the most frequent
showers in the east at KSDY and KGDV. There will be varying
amounts of mid level clouds with some low clouds at times over the
region today and tonight. Showers will move to the east this
evening.

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
Lake Wind Advisory until 8 PM MDT this evening For Fort Peck
Lake for Central and Southeast Phillips...Central and Southern
Valley...Garfield...McCone...Petroleum.

&&

weather.gov/glasgow

Nearby

Lake Wind Advisories in Montana, 2021Every lake wind advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.